MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number ASD44A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Disseminated Intravascular Coagulation (DIC) (1813); Septic Shock (2068)
Date of Event 01/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, the physician implanted a 44mm gore® cardioform asd occluder on (b)(6) 2023, to close an atrial septal defect (asd).The device was implanted with no issues.On (b)(6) 2023 the patient reported to the hospital with severe disseminated intravascular coagulation (dic) and septic shock.Symptom onset began approximately 48 hours post implant.The patient had been on plavix and aspirin.No history of anticoagulation problems or clotting disorders.The occluder was removed in a transcatheter procedure.The patient tolerated the procedure.A sample of the septal tissue showed no infection.The patient is suffering with hemolytic uremic syndrome (hus).
 
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Device examination: the device was returned to w.L.Gore & associates for investigation.Submitted in formalin was a gore® cardioform asd occluder (asd).The graft material was diffusely tan/brown with a few small (< 5 mm diameter) brown/tan, lightly adherent, friable tissue plaques on the surface.Histopathological examination of surface adherent tissue and graft material from various areas on the device was performed.There was no evidence of bacterial colonization in the gross examination or in the sections examined.Fibrinous thrombus overlying and surrounding the graft biomaterial is the expected responses to the short duration implant.A few small areas of neutrophilic infiltration were present and could be a response to adjacent bacterial colonization but could also be resolving normal acute inflammation secondary to the device implant.Post-digestion evaluation was not performed, due to the nature of the compliant (possible infection).A review of the manufacturing records indicated the lot met all pre-release specifications.A review of the sterilization records indicated the lot met all pre-release sterilization specifications.

Brand Name
GORE® CARDIOFORM ASD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
KENDRICK PEAK MPD B/P
4250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
dan kitterman
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16403626
Report Number2017233-2023-03735
Device Sequence Number17578202
Product Code MLV
UDI-Device Identifier00733132636518
UDI-Public00733132636518
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/27/2023
Device Model NumberASD44A
Device Catalogue NumberASD44A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2023
Supplement Date Received by Manufacturer02/24/2023
Initial Report FDA Received Date02/20/2023
Supplement Report FDA Received Date02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age33 YR
Patient SexFemale
Patient Weight121 KG